Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 291, NWS Jackson, MS

July 23, 2015Carroll County, Grenada County, Montgomery County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 23, 2015, 5:44 PM CDT for Carroll County, Grenada County, Montgomery County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2015, 5:44 PM CDT (22:44 UTC)
Expired
Jul 23, 2015, 6:15 PM CDT
In force
31 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Carroll County, MS, Grenada County, MS, Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:55 PM CDTTSTM WND DMG1 Wsw Elliott, MSTREES WERE DOWNED ALONG SAYLES RD, PERRY RD, AND MURFF DR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
915 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WUUS54 KJAN 232244
SVRJAN
MSC015-043-097-232330-
/O.NEW.KJAN.SV.W.0291.150723T2244Z-150723T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT THU JUL 23 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTH CENTRAL GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  NORTH CENTRAL CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 630 PM CDT

* AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ELLIOTT...OR
  7 MILES SOUTH OF GRENADA...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GRENADA...WINONA...JEFFERSON...DUCK HILL...SWEATMAN AND ELLIOTT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3359 8951 3357 8951 3341 8979 3372 8996
      3376 8975
TIME...MOT...LOC 2244Z 309DEG 19KT 3368 8977 

HAIL...0.88IN
WIND...60MPH
 
$$

DL
2 follow-up statements
674 
WWUS54 KJAN 232302
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT THU JUL 23 2015

MSC043-232312-
/O.CAN.KJAN.SV.W.0291.000000T0000Z-150723T2330Z/
GRENADA MS-
602 PM CDT THU JUL 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GRENADA COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3359 8951 3357 8951 3341 8979 3368 8994
      3368 8964
TIME...MOT...LOC 2302Z 309DEG 19KT 3362 8968 

$$

MSC015-097-232330-
/O.CON.KJAN.SV.W.0291.000000T0000Z-150723T2330Z/
MONTGOMERY MS-CARROLL MS-
602 PM CDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN MONTGOMERY AND NORTH CENTRAL CARROLL COUNTIES...

AT 602 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DUCK HILL... 
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINONA...JEFFERSON...DUCK HILL AND SWEATMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3359 8951 3357 8951 3341 8979 3368 8994
      3368 8964
TIME...MOT...LOC 2302Z 309DEG 19KT 3362 8968 

HAIL...0.75IN
WIND...60MPH
 
$$

DL
004 
WWUS54 KJAN 232315
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CDT THU JUL 23 2015

MSC015-097-232325-
/O.CAN.KJAN.SV.W.0291.000000T0000Z-150723T2330Z/
MONTGOMERY MS-CARROLL MS-
615 PM CDT THU JUL 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY AND
NORTH CENTRAL CARROLL COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3359 8951 3357 8951 3341 8979 3368 8994
      3368 8964
TIME...MOT...LOC 2314Z 309DEG 19KT 3358 8961 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:56 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 23, 3:56 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT THU JUL 23 2015

.SHORT TERM...
SCATTERED SHOWERS AND STORMS ARE PUSHING THROUGH THE NORTHEAST PARTS
OF THE CWA THIS AFTERNOON. SO FAR STORMS HAVE REMAINED RELATIVELY
TAME BUT THE POSSIBILITY OF AN ISOLATED SEVERE STORM STILL EXISTS.
IN OTHER NEWS...THE ATMOSPHERE OVER NORTHEAST LA MIXED OUT PRETTY
QUICKLY THIS AFTERNOON AND HEAT INDICES HAVE STRUGGLED TO REACH
ABOVE 100 THERE. DELTA COUNTIES REMAIN THE HOTTEST IN THE AREA AND
THE MOST MISERABLE WITH HEAT INDICES OF 110+.

LOOKING AT THE BIG PICTURE...THE STALLED BOUNDARY OVER NORTH MS WILL
BEGIN PUSHING SOUTHEASTWARD TONIGHT AND INTO FRIDAY. A FEW MORE
SHORTWAVE IMPULSES WILL PUSH THROUGH THE NORTH AND NORTHEAST PART OF
MS TONIGHT THOUGH BEFORE THE BOUNDARY EXITS THE AREA. THIS WILL
LEAVE SOME RAIN CHANCES IN THE NORTH FOR THE EARLY MORNING HOURS
FRIDAY. TEMPS WILL AGAIN BE HOT ON FRIDAY WITH THE HIGHEST HEAT
INDICES IN THE DELTA REGION. A HEAT ADVISORY HAS BEEN ISSUED FOR
THIS AREA. SOME LOCATIONS IN NORTH MS MAY REACH CRITERIA BUT
CONFIDENCE IS LOW SINCE RAIN CHANCES AND CLOUD COVER MAY HINDER
TEMPERATURES REACHING THEIR FULL POTENTIAL.

THE BOUNDARY WILL CONTINUE TO PUSH SOUTHWARD FRIDAY NIGHT AND END UP
DRAPED ACROSS THE FLORIDA PENINSULA BY SATURDAY. THIS WILL ALLOW THE
SOUTHERN PLAINS RIDGE TO BROADEN EASTWARD INTO THE SOUTHEAST. HEAT
INDICES WILL MOST LIKELY BE HIGHER SATURDAY THAN ON FRIDAY.
CONVECTION WILL MOSTLY BE CONFINED TO SOUTHWEST PARTS OF THE
AREA. /10/

.LONG TERM...
SATURDAY THROUGH NEXT WEDNESDAY...HOT CONDITIONS CURRENTLY LOOK TO
CONTINUE OVER THE WEEKEND AS HIGHS TOP OUT IN THE MID AND UPPER
90S...WITH HEAT INDICES PEAKING IN THE 104-110 RANGE. THIS COULD LEAD
TO HEAT ADVISORIES BEING EXTENDED INTO THE UPCOMING WEEKEND FOR AT
LEAST PORTIONS OF THE CWA.

A POTENTIAL "FLY IN THE OINTMENT" COULD BE AFTERNOON CONVECTION
ASSOCIATED WITH A BOUNDARY RETROGRADING THROUGH THE CWA...
PARTICULARLY ON SATURDAY.  COVERAGE OF CONVECTION COULD HELP KEEP
BOTH TEMPERATURES AND HEAT INDICES IN CHECK IN SOME LOCALES.
HOWEVER...CONVECTION MAY NOT BE AS WIDESPREAD AS ONE WOULD THINK AS
RIDGING ALOFT WILL AGAIN BE FLEXING ITS MUSCLE OVER THE REGION FROM
THE WEST.

IN THE WAKE OF THE RETROGRADING BOUNDARY...WHICH ESSENTIALLY LOOKS
TO WASH-OUT EARLY IN THE WORK WEEK...MODELS ARE HINTING AT SOME
SLIGHTLY DRIER AIR ADVECTING INTO THE REGION THROUGH AT LEAST MID-
WEEK UNDER EAST TO SOUTHEAST FLOW.  STILL...RAIN CHANCES LOOK SCARCE
AS RIDGING ALOFT AND AT THE SURFACE AGAIN BECOME AND REMAIN THE
PREDOMINATE FEATURES OVER THE FORECAST AREA THROUGH THE EXTENDED
PERIOD.

HIGHS EACH AFTERNOON...MONDAY THROUGH WEDNESDAY LOOK TO CONTINUE TO
TOP OUT IN THE MID AND UPPER 90S.  EVEN WITH THE SLIGHTLY DRIER DEW
POINTS...AFTERNOON HEAT INDEX VALUES CURRENTLY LOOK TO BE THE 100-
110 RANGE.  LOWS EACH NIGHT THROUGH THE PERIOD WILL BE IN THE MID
AND UPPER 70S. /19/

&&

.AVIATION...FOR THE TAF PERIOD EXPECT VFR CONDITIONS ALTHOUGH
AFTERNOON AND OVERNIGHT THUNDERSTORMS CAPABLE OF HEAVY DOWNPOURS (AND
THUS BRIEF CAT RESTRICTIONS DOWN TO IFR) WILL BE POSSIBLE AT
GLH/GWO/GTR/CBM/NMM/MEI. OTHERWISE EXPECT SURFACE WINDS TO BE MAINLY
FROM THE WEST OR SOUTHWEST AND AT OR LESS THAN 10 MPH./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  94  77  95 /   8  24  28  20
MERIDIAN      74  92  74  92 /  19  40  24  18
VICKSBURG     77  94  76  95 /   5  13  11  14
HATTIESBURG   76  91  75  94 /   5  35  36  24
NATCHEZ       76  93  76  96 /   3  10   7  16
GREENVILLE    77  94  77  96 /  21  21  12  14
GREENWOOD     75  94  76  94 /  31  29  15  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR MSZ018-019-025>027-
     034>036-041-042.

LA...NONE.
AR...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Jul 23, 3:16 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT THU JUL 23 2015

ARZ074-075-MSZ034-035-041-242030-
ASHLEY-CHICOT-WASHINGTON-HUMPHREYS-SHARKEY-
316 PM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...FRIDAY

HEAT INDEX VALUES TODAY ARE EXPECTED TO PEAK BETWEEN 104 AND 109
DEGREES FOR THE REST OF THE AFTERNOON AS WELL AS LATE MORNING INTO
THE AFTERNOON ON FRIDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

OVER THE WEEKEND AND INTO EARLY NEXT WEEK OPPRESSIVE HEAT WITH PEAK
AFTERNOON HEAT INDICES IN THE 104 TO 109 DEGREE RANGE SHOULD BE MORE
WIDESPREAD ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ018-019-025-242030-
BOLIVAR-SUNFLOWER-LEFLORE-
316 PM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MISSISSIPPI...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...FRIDAY

HEAT INDEX VALUES TODAY ARE EXPECTED TO PEAK BETWEEN 104 AND 109 DEGREES
DURING REST OF THE AFTERNOON AS WELL AS LATE FRIDAY MORNING AND
AFTERNOON. IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE
DURING AFTERNOON HOURS. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE
DAMAGING WIND GUSTS UP TO 60 MPH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
OVER THE WEEKEND AND INTO EARLY NEXT WEEK OPPRESSIVE HEAT WITH PEAK
AFTERNOON HEAT INDICES IN THE 104 TO 109 DEGREE RANGE SHOULD BE MORE
WIDESPREAD ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ026>033-036>039-045-046-242030-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-NESHOBA-KEMPER-
316 PM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...FRIDAY

HEAT INDEX VALUES TODAY ARE EXPECTED TO PEAK AROUND 105 DEGRES DURING
REST OF THE AFTERNOON AS WELL AS LATE FRIDAY MORNING AND AFTERNOON.
IN ADDITION...SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING AFTERNOON
HOURS. THE MAIN RISK WITH ANY SEVERE STORMS WILL BE DAMAGING WIND
GUSTS UP TO 60 MPH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
OVER THE WEEKEND AND INTO EARLY NEXT WEEK OPPRESSIVE HEAT WITH PEAK
AFTERNOON HEAT INDICES IN THE 104 TO 109 DEGREE RANGE SHOULD BE MORE
WIDESPREAD ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

LAZ007>009-015-016-023>026-MSZ040-042>044-047>066-072>074-242030-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-YAZOO-LEAKE-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
316 PM CDT THU JUL 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...FRIDAY

HEAT INDEX VALUES TODAY ARE EXPECTED TO PEAK BETWEEN 104 AND 109
DEGREES FOR THE REST OF THE AFTERNOON. HEAT INDEXS WILL PEAK TO
AROUND 105 DEGREES ON FRIDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
OVER THE WEEKEND AND INTO EARLY NEXT WEEK OPPRESSIVE HEAT WITH PEAK
AFTERNOON HEAT INDICES IN THE 104 TO 109 DEGREE RANGE SHOULD BE MORE
WIDESPREAD ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jul 23, 2:27 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     1 ENE NEW HOPE          33.46N 88.30W
07/22/2015                   LOWNDES            MS   UTILITY COMPANY

            A TREE AND UTILITY LINE WERE DOWNED EAST OF NEW HOPE

&&

DL
Special weather statement, Jul 23, 4:33 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT THU JUL 23 2015

MSZ029-030-232215-
WEBSTER MS-CLAY MS-
433 PM CDT THU JUL 23 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WEBSTER AND WESTERN
CLAY COUNTIES THROUGH 515 PM CDT...

AT 433 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MONTPELIER...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTPELIER...PHEBA...GRIFFITH...CUMBERLAND AND MANTEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3357 8869 3356 8870 3357 8879 3356 8909
      3374 8911 3374 8904 3375 8903 3376 8893
      3381 8893 3381 8892
TIME...MOT...LOC 2133Z 319DEG 10KT 3370 8896

DL
Special weather statement, Jul 23, 5:14 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT THU JUL 23 2015

MSZ029-032-033-232300-
OKTIBBEHA MS-CHOCTAW MS-WEBSTER MS-
514 PM CDT THU JUL 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEBSTER...NORTHWESTERN
OKTIBBEHA AND NORTHERN CHOCTAW COUNTIES THROUGH 600 PM CDT...

AT 513 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR MISTERTON TO NEAR MABEN...AND
MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EUPORA...MABEN...MATHISTON...BELLEFONTAINE...CLARKSON...CUMBERLAND...
SHERWOOD...EMBRY...REFORM AND WALTHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3370 8904 3338 8898 3345 8941 3346 8938
      3346 8951 3372 8951 3372 8927
TIME...MOT...LOC 2213Z 353DEG 15KT 3371 8954 3360 8902

DL
Special weather statement, Jul 23, 5:17 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT THU JUL 23 2015

MSZ046-232300-
KEMPER MS-
517 PM CDT THU JUL 23 2015

...STRONG THUNDERSTORMS WILL AFFECT KEMPER COUNTY THROUGH 600 PM
CDT...

AT 516 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR SCOOBA TO NEAR KEMPER LAKE...AND
MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DE KALB...LIBERTY...PRISMATIC...BLACKWATER...PORTERVILLE...ELECTRIC
MILLS AND SCOOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3259 8839 3258 8881 3285 8879 3287 8836
      3285 8835
TIME...MOT...LOC 2216Z 331DEG 9KT 3280 8837 3282 8874

DL
Special weather statement, Jul 23, 5:30 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT THU JUL 23 2015

MSZ026>028-232315-
CARROLL MS-GRENADA MS-MONTGOMERY MS-
530 PM CDT THU JUL 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...
GRENADA AND NORTH CARROLL COUNTIES THROUGH 615 PM CDT...

AT 530 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BEW SPRINGS...OR JUST WEST OF GRENADA...MOVING SOUTHEAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRENADA...JEFFERSON...DUCK HILL...BEW SPRINGS...GORE SPRINGS...
ELLIOTT...HOLCOMB AND MISTERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3389 8977 3387 8977 3387 8973 3372 8951
      3371 8951 3351 8979 3381 9006 3381 8998
      3382 8998 3382 8993 3389 8993 3390 8992
      3390 8978
TIME...MOT...LOC 2230Z 309DEG 21KT 3378 8989

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:08 PM CDTSpecial Weather StatementJANClay22 min
Jul 23, 3:15 AM CDTHeat AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 14 more40 hr
Jul 23, 4:33 PM CDTSpecial Weather StatementJANClay42 min
Jul 23, 5:14 PM CDTSpecial Weather StatementJANWebster46 min
Jul 23, 5:17 PM CDTSpecial Weather StatementJANKemper43 min
Jul 23, 5:30 PM CDTSpecial Weather StatementJANGrenada45 min
Jul 23, 5:49 PM CDTSpecial Weather StatementJANWinston41 min
Jul 23, 6:20 PM CDTSpecial Weather StatementJANAttala40 min
Jul 23, 6:22 PM CDTFlash Flood WarningJANChoctaw, Winston3 hr
Jul 23, 6:58 PM CDTSpecial Weather StatementJANAttala, Neshoba47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.